Alert archive / Montana / Red Flag Warnings in 2026
Red Flag Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Mar 24, 2026, 12:36 PM MDT for 4 counties in Montana. It took effect at Mar 25, 2026, 12:00 PM MDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 24, 2026, 12:36 PM MDT (18:36 UTC)
- In effect from
- Mar 25, 2026, 12:00 PM MDT
- Expired
- Mar 25, 2026, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Jefferson County, MT, Madison County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 200 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 4:25 PM MDT | NON-TSTM WND GST 58 | 5 Ene Dillon, MT | ASOS station KDLN Dillon Airport. |
| Mar 25, 4:25 PM MDT | NON-TSTM WND GST 59 | 5 Ene Dillon, MT | ASOS station KDLN Dillon Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.6 hours before the alert went out and 378 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2523 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
807 WWUS85 KMSO 241836 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 1236 PM MDT Tue Mar 24 2026 MTZ111-260300- /O.UPG.KMSO.FW.A.0001.260325T1800Z-260326T0300Z/ /O.NEW.KMSO.FW.W.0001.260325T1800Z-260326T0300Z/ East Beaverhead- 1236 PM MDT Tue Mar 24 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... The National Weather Service in Missoula has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Zone 111 East Beaverhead below 7500 feet.. * TIMING...From noon to 9 PM MDT Wednesday. * WINDS...Southwest 25 to 35 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Mar 24, 1:02 AM MDT, 11 hours 34 minutes earlier.
Area forecast discussion, Mar 24, 1:02 AM MDT, 11 hours 34 minutes before
Area Forecast Discussion National Weather Service Missoula MT 102 AM MDT Tue Mar 24 2026 .DISCUSSION... KEY MESSAGES: - Atmospheric River: Widespread precipitation, high elevation snow, and gusty winds through Wednesday. - Mountain Snow: Snow accumulations will primarily impact high elevations above 6,000 feet, with minor travel impacts on mountain passes. - Wind and Fire Risk: Strong winds arrive Wednesday. Combined with low humidity, confidence is growing for critical fire weather conditions east of the divide in Southwest Montana. - Mild Weekend: A warming trend begins Friday, bringing above- normal temperatures by Saturday. A quick shot of subtropical moisture-a short-lived Atmospheric River (AR) will arrive across north-central Idaho and northwest Montana by midafternoon today. This system is expected to deliver 0.5 to 1.5 inches of liquid precipitation across the higher terrain and along the Montana/Idaho border, with the heaviest totals in northwest Montana. Snow levels will rise sharply this afternoon, with rain falling above 7,000 feet through tonight. A potent cold front remains on track to arrive Wednesday morning, with snow levels falling quickly across northwest Montana, falling near 3,500 by Wednesday afternoon. Conversely, ahead of the front in southwest Montana and Lemhi County, snow levels will steadily rise to near 7,000 feet through Wednesday afternoon. By Wednesday night and into Thursday morning, snow levels will fall region-wide, transitioning any lingering showers to snow. While Lookout and Marias Passes could see a few inches of new accumulation, travel impacts are expected to remain minimal. The primary concern with this mid-week system remains the wind on Wednesday. A 40 to 60 knot low-level jet will set up over the Northern Rockies, creating widespread breezy to windy conditions. The strongest winds are anticipated across Lemhi County and into southwest Montana Wednesday afternoon, where there is a 50% to 70% chance of gusts exceeding 40 mph. While the higher terrain along the Continental Divide could see gusts up to 60 mph, western Montana valleys carry a 25% to 50% chance for gusts in the 30 to 40 mph range. Critical fire weather conditions are a major concern for Southwest Montana, east of the Divide within the East Beaverhead on Wednesday afternoon. As the winds peak, relative humidity values are forecast to drop into the teens. This combination of high wind and low humidity has prompted the issuance of a Fire Weather Watch. Following the frontal passage, temperatures will dip below seasonal normals on Thursday before a ridge of high pressure rebounds late in the week. This will initiate a notable warming and drying trend, with temperatures returning to above normal by Saturday. && .AVIATION... A fast-moving Atmospheric River (AR) arrives this afternoon, bringing widespread rain and terrain-obscuring clouds to north- central Idaho and northwest Montana. Ceilings and visibility reductions will become more common after 23/2100Z. Ceilings/Visibility: VFR conditions will deteriorate to areas of MVFR by mid-afternoon (approx. 21Z-00Z) across north-central Idaho and northwest Montana as widespread precipitation begins. Expect persistent mountain obscuration along the Montana/Idaho border and the Continental Divide through the period. Wind/Turbulence: Low-level wind shear (LLWS) and mechanical turbulence will become the primary hazards toward the end of the 24-hour period (approx 21-06z). Surface gusts of 25-40 kt are expected in western Montana valleys by late Wednesday morning as a cold front passes, with gusts exceeding 40 kt over ridges and through wind-prone canyons in southwest Montana and Lemhi County (near KTBM and KSMN) by Wednesday afternoon. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...Fire Weather Watch from Wednesday afternoon through Wednesday evening for East Beaverhead. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 11:33 AM MDT | Wind Advisory | MSO | Deer Lodge, Flathead, Granite, Lake, Lincoln, Powell and 2 more | 31 hr |
Nearby
Red Flag Warnings in Montana, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.